Constant headache

I have a headache that just won't leave - for maybe the past 3 weeks or so . It feels so right above and across my eyes and I find myself squinting at everything ( which hurts worse!), even with my glasses on.

I was at the hospital Last week as optician had discovered something behind my left eye. Came away none the wiser as to what it is but they will see me every 3 months to check for "any changes ".

However, I don't really think this has anything to do with the headaches but wonder if it is the methotrexate- my dose was increased again 4 weeks ago .

It's painful, draining and a bloody distraction, if honest. Does anyone else get this on methotrexate?

26 Replies

oldestnewest
  • Right across my eyes, sorry - auto correct!!

  • I think you should go to the gp and get tested further. That's a long time to have a headache. The optician should have passed that information to your GP xx

  • Thanks Allanah, I think I may have to as I can't bear it!

  • Lots of causes of different types of headaches so best getting a check. Hope it goes well x

  • Thank you.

  • Yes, amongst other horrible MXT side effects.

    Each time my dosage has been upped I find myself in a similar position to when I started it and my body was coming to terms with it.

    I also find it takes a good few weeks for the side effects to settle down again and for my body to accept the increase.

    I'm pretty stable now, but have experienced more frequent migraines etc each time my dosage was increased.

    Do you have a rheumy dept helpline? I often ring them for advice / reassurance if I have any concerns.

    Hope you feel better soon xxi

  • Hi jem95

    I did wonder about the Mtx. I've been up since four and my head feels like it may burst and I keep coming out in sweats- horrible!

    I'm really not sure if I have A rhuemy nurse or anyinw to contact as I haven't done so in the past ?

    About to get ready for work ( social worker) with my lad meeting at 4 pm today and could cry at the thought of it.

  • Last meeting- sorry, typo

  • Yes, I had this on Methotrexate. Started as soon as I started the tablets (12.5mg a week) and it got worse, week on week. Heavy aching behind eyes, eyes looked dull and sometimes my eyelids wouldn't open fully.

    My consultant said it was the Methotrexate and decreased the dose from 12.5mg to 7.5mg for a month. I've now worked up to 10mg and I'm doing ok on that. My eyes still feel tired but I'm not having that really heavy feeling. Consultant hopes to increase dose slowly and says that's sometimes the best way rather than just starting at a higher dose.

    I will have to see what happens as I increase, or wether a lower dose is sufficient to keep RA symptoms at bay.

    Best of luck

  • Headaches that last three weeks should always be investigated. Part of the reason I was taken off Mtx was an unrelenting headache.

    If you have Rheumy nurse I'd call her today if I were you....if you don't make appointment with your GP & make sure he knows you are in Mtx & the headaches started after dose was increased & also tell him about what the optician told you, although the optician will probably have told your GP as you were sent to hospital.

    Get on it Eiram & get rid of that headache.

    Hope you feel better soon!

  • Thanks agedcrone

    Just this minute in from work so haven't had time to

    See gp but plan on seeing him tomorrow as really do feel rubbish and totally drained.

    Hope things are well for you.

    Marie

  • Good you are going to see the doc.....no need to feel rubbish if just stopping taking a pill will help.

    I changed a pain killer I was taking for my healing broken arm last night......took it a bit later than I should have & didn't wake up until 0930!

    You wouldn't have known I was a geriatric with RA the speed I got out of bed!

    Hope the Doc sorts things for you...do'nt worry you will find something to suit you!

  • Thanks agedcrone, I appreciate your advice.

    Marie

  • Yes mtx gave me headaches, in fact migraine, now on Lef so alot better

  • Whatever else you do - lots of water!

  • Sounds nasty, especially trying to be caring SW for others at the same time. I haven't had any head aches (touch wood) since I've been on MTX although I understand it can cause them in some people. But 3 solid weeks! sounds more like something else altogether - have you had your blood pressure checked, and I should insist on some more clarity about your optician's observations.

    Hope it clears soon

  • Yeah - When I was on MTX, I got a headache usually about an hour after I took the shot, but it usually cleared by the morning... But if yours is lasting that long, I would get a look taken at it...

  • Thank you everyone, for taking the time to

    Respond. Whether it's the increase in Mtx, or not, I'll

    Go to go Tomorrow and see what they think.

    Marie

  • Are you drinking enough water to sink a battle ship and some more? That's what worked for me - especially on MTX day. Also I found those forehead swipe sticks help if I use it at the start of a headache.

    All the best

    Ali

  • Hi Ali

    I've been aware of the need to drink water and as such I have been drinking more than usual - when not drinking that, I'm drinking tea. I think if you put me in water, I'd float on the top like a buoy !

  • MTX was giving me a horrendous headache. As I recall it included the eye area.

    As mentioned above water might be worth a try.

    I drink 6 glasses of water a day but on MTX day I up it to 8 glasses. It worked for me 100%.

  • Thanks joy.

    Marie

  • I've had something similar and the did a brain scan which was clear as then referred me to eye hospital.

    The consultant diagnosed dry eyes which are possibly contributing to headaches and eye pain and due to meds ( methotrexate/sulpha/ hydroxychloriquine)

    Now on 4 x daily drops and get at night - headaches do appear to be improved but I'm not consistent taking the drops

    this wasn't picked up by the initial dr so worth checking again if that's not yet been considered - good luck

  • Thanks morven

    I don't think it's my eyes though as was at eye pavilion and saw consultant last week. I do have something behind my left eye that they're monitoring for any changes but don't think that's the cause?

    Couldn't get to see gp today but hopefully tomorrow or Monday .

    Marie

  • Will keep everything crossed they can get to the bottom of it . It's such a pain having no answer to the headaches ( literally) . 😊

  • Thank you morven, much appreciated

You may also like...